Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 63, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 14, 2015, 6:54 PM EDT for 13 counties in Kentucky. It was in force for 6 hr. 18 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2015, 6:54 PM EDT (22:54 UTC)
- Expired
- Jul 15, 2015, 1:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Breathitt County, KY, Floyd County, KY, Knott County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 57 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 7:30 PM EDT | FLASH FLOOD | 2 Ne Vancleve, KY | HWY 205 IMPASSABLE IN SEVERAL LOCATIONS DUE TO FLASH FLOODING. FLOOD WATERS ENTERED ONE HOME AND SURROUNDED SEVERAL OTHERS. |
| Jul 14, 7:30 PM EDT | FLASH FLOOD | 3 Nne Jackson, KY | TWO FEET OF WATER/MUD ENTERED A HOME ON FLETCHER ROAD DUE TO FLASH FLOODING. |
| Jul 14, 7:30 PM EDT | FLASH FLOOD | Campton, KY | COUNTY WIDE FLASH FLOODING. |
| Jul 14, 7:30 PM EDT | FLASH FLOOD | Campton, KY | MULTIPLE STREETS ARE FLOODED WITH MORE THAN 6 INCHES OF FLOWING WATER IN DOWNTOWN CAMPTON |
| Jul 14, 7:40 PM EDT | FLASH FLOOD | Campton, KY | SIX TO EIGHT INCHES OF WATER FLOWING OVER MILL STREET IN CAMPTON. |
| Jul 14, 7:45 PM EDT | FLASH FLOOD | Jackson, KY | FLASH FLOOD WATERS ARE IMPACTING KIWANIS PARK AND QUICK SAND ROAD...AT THE CORNER OF HIGHLAND AND BROADWAY...IN DOWNTOWN JACKSON. OVER A FOOT OF WATER AT THIS INTERSECTION IN JACKSON...POLICE ARE CLOSING ROAD. |
| Jul 14, 7:45 PM EDT | FLASH FLOOD | Jackson, KY | FLASH FLOOD WATERS ARE IMPACTING KIWANIS PARK AND QUICK SAND ROAD IN DOWNTOWN JACKSON |
| Jul 14, 8:00 PM EDT | FLASH FLOOD | Hazel Green, KY | WATER SURROUNDING HOMES ON HWY 1010. |
| Jul 14, 8:11 PM EDT | FLASH FLOOD | Jackson, KY | WATER OVER ROAD ON HWY 15 IN FRONT OF HARDEES. CITY POLICE ON SITE. |
| Jul 14, 8:15 PM EDT | HEAVY RAIN 2.34 | Jackson, KY | ONE HOUR STORM TOTAL FROM 1915 TO 2015 THIS EVENING. |
| Jul 14, 9:00 PM EDT | FLASH FLOOD | 5 Wsw Hindman, KY | CULVERT WAS WASHED AWAY DUE TO LARGE AMOUNTS OF SWIFTLY MOVING WATER ON SINGLETON BRANCH...OFF CLEAR CREEK ROAD NEAR HWY 550. PICTURE WAS POSTED SHOWING SEVERAL FEET OF WATER RUSHING DOWN ROAD AND SURROUNDING HOUSES. |
| Jul 14, 9:04 PM EDT | FLASH FLOOD | 1 Ne Mariba, KY | FACEBOOK PICTURE SHOWING CREEK OVERRUNNING ITS BANKS AND RUNNING DOWN FRISBY LANE JUST OUTSIDE OF FRENCHBURG MAKING IT IMPASSABLE. |
| Jul 14, 9:04 PM EDT | FLASH FLOOD | Dwarf, KY | WATER RESCUES WERE ONGOING AT TIME OF REPORT NEAR JONES BRANCH ROAD. |
| Jul 14, 9:25 PM EDT | FLASH FLOOD | 2 Sw Frenchburg, KY | KENTUCKY HIGHWAY 713 IS CLOSED DUE TO FLOODWATERS. |
| Jul 14, 10:00 PM EDT | FLASH FLOOD | 1 Nw Martin, KY | KY HIGHWAY 122 IS CLOSED AT MILEMARKER 8 DUE TO FLOODWATERS. |
| Jul 14, 10:00 PM EDT | FLASH FLOOD | 1 Wsw Alphoretta, KY | KY HIGHWAY 1210 IS CLOSED BEWTEEN MILEMARKER 0 AND 1 DUE TO FLOODWATERS OVER THE ROADWAY. |
| Jul 14, 10:30 PM EDT | FLASH FLOOD | 1 E Hindman, KY | FLASH FLOODING ONGOING AT TIME OF REPORT AND ROAD IMPASSABLE OFF HWY 160 NEAR FROGTOWN |
| Jul 14, 10:30 PM EDT | FLASH FLOOD | Hindman, KY | FLASH FLOODING ONGOING AT TIME OF REPORT AND ROAD IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this flash flood warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
940
WGUS53 KJKL 142254
FFWJKL
KYC025-071-119-133-153-159-165-173-175-193-195-197-237-150500-
/O.NEW.KJKL.FF.W.0063.150714T2254Z-150715T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
654 PM EDT TUE JUL 14 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LETCHER COUNTY IN SOUTHEASTERN KENTUCKY...
NORTHEASTERN PERRY COUNTY IN SOUTHEASTERN KENTUCKY...
KNOTT COUNTY IN SOUTHEASTERN KENTUCKY...
FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...
BREATHITT COUNTY IN SOUTHEASTERN KENTUCKY...
MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
PIKE COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHEASTERN MARTIN COUNTY IN NORTHEASTERN KENTUCKY...
NORTHEASTERN POWELL COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHEASTERN MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
SOUTHWESTERN MORGAN COUNTY IN SOUTHEASTERN KENTUCKY...
WOLFE COUNTY IN SOUTHEASTERN KENTUCKY...
CENTRAL MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY...
* UNTIL 100 AM EDT WEDNESDAY
* AT 653 PM EDT...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS
PRODUCING TORRENTIAL RAINFALL MOVING INTO THE AREA. DOPPLER RADAR
ESTIMATES INDICATE THAT BETWEEN ONE AND TWO INCHES OF RAINFALL CAN
BE EXPECTED. FLASH FLOODING IS EXPECTED WITH THE LINE OF
THUNDERSTORMS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PIKEVILLE...MOUNT STERLING...PRESTONSBURG...JACKSON...WHITESBURG...
HINDMAN...FRENCHBURG...CAMPTON...SIMPSON...ESTILL...LEWIS...
JENKINS...COAL RUN VILLAGE...JEFFERSONVILLE...CAMARGO...ELKHORN
CITY...WHEELWRIGHT...FLEMING-NEON...MARTIN AND WELLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3727 8235 3712 8272 3705 8272 3701 8282
3803 8398 3807 8382 3800 8375 3803 8357
3757 8284 3790 8244 3781 8240 3776 8231
3774 8233 3767 8229 3762 8221 3765 8218
3755 8213 3753 8205 3754 8197
$$
RAY2 follow-up statements
922
WGUS73 KJKL 142340
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
740 PM EDT TUE JUL 14 2015
KYC025-071-119-133-153-159-165-173-175-193-195-197-237-150500-
/O.CON.KJKL.FF.W.0063.000000T0000Z-150715T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LETCHER KY-PERRY KY-KNOTT KY-FLOYD KY-BREATHITT KY-MENIFEE KY-
PIKE KY-MARTIN KY-POWELL KY-MONTGOMERY KY-MORGAN KY-WOLFE KY-
MAGOFFIN KY-
740 PM EDT TUE JUL 14 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY FOR LETCHER...NORTHEASTERN PERRY...KNOTT...FLOYD...
BREATHITT...MENIFEE...PIKE...SOUTHEASTERN MARTIN...NORTHEASTERN
POWELL...SOUTHEASTERN MONTGOMERY...SOUTHWESTERN MORGAN...WOLFE AND
CENTRAL MAGOFFIN COUNTIES...
AT 739 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
TORRENTIAL RAINFALL ACROSS THE WARNED AREA. BETWEEN ONE AND TWO
INCHES OF RAINFALL HAS FALLEN OVER A LARGE PORTION OF THE AREA
BETWEEN 630 AND 730 PM EDT. FLASH FLOODING IS LIKELY OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PIKEVILLE...MOUNT STERLING...PRESTONSBURG...JACKSON...WHITESBURG...
HINDMAN...FRENCHBURG...CAMPTON...SIMPSON...ESTILL...LEWIS...
JENKINS...COAL RUN VILLAGE...JEFFERSONVILLE...CAMARGO...ELKHORN
CITY...WHEELWRIGHT...FLEMING-NEON...MARTIN AND WELLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3727 8235 3712 8272 3705 8272 3701 8282
3803 8398 3807 8382 3800 8375 3803 8357
3757 8284 3790 8244 3781 8240 3776 8231
3774 8233 3767 8229 3762 8221 3765 8218
3755 8213 3753 8205 3754 8197
$$
RAY862
WGUS73 KJKL 150453
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1253 AM EDT WED JUL 15 2015
KYC025-071-119-133-153-159-165-173-175-193-195-197-237-150502-
/O.EXP.KJKL.FF.W.0063.000000T0000Z-150715T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LETCHER KY-PERRY KY-KNOTT KY-FLOYD KY-BREATHITT KY-MENIFEE KY-
PIKE KY-MARTIN KY-POWELL KY-MONTGOMERY KY-MORGAN KY-WOLFE KY-
MAGOFFIN KY-
1253 AM EDT WED JUL 15 2015
...THE FLASH FLOOD WARNING FOR LETCHER...NORTHEASTERN PERRY...
KNOTT...FLOYD...BREATHITT...MENIFEE...PIKE...SOUTHEASTERN MARTIN...
NORTHEASTERN POWELL...SOUTHEASTERN MONTGOMERY...SOUTHWESTERN
MORGAN...WOLFE AND CENTRAL MAGOFFIN COUNTIES WILL EXPIRE AT 100 AM
EDT...
THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING HAS SUBSIDED...HOWEVER
ADDITIONAL RISES ALONG LARGER CREEKS AND STREAMS IS ONGOING AND AN
AREAL FLOOD WARNING REMAINS IN EFFECT UNTIL 12:15 PM WEDNESDAY FOR
THE ENTIRE AREA.
LAT...LON 3727 8235 3712 8272 3705 8272 3701 8282
3803 8398 3807 8382 3800 8375 3803 8357
3757 8284 3790 8244 3781 8240 3776 8231
3774 8233 3767 8229 3762 8221 3765 8218
3755 8213 3753 8205 3754 8197
$$
GEOGERIANWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 6:14 PM EDT, 40 minutes earlier.
Area forecast discussion, Jul 14, 6:14 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 614 PM EDT TUE JUL 14 2015 .UPDATE... ISSUED AT 615 PM EDT TUE JUL 14 2015 LINE OF RAIN AND THUNDERSTORMS HAS BEGUN IMPACTING OUR AREA OVER THE PAST HALF AN HOUR WITH DAMAGING WINDS AND HEAVY RAIN. THIS LINE IS MOVING OVER AN AREA THAT WAS HEAVILY IMPACTED YESTERDAY AND OVERNIGHT LAST NIGHT SO FLASH FLOODING IS LIKELY...ALONG WITH DAMAGING WINDS AND SOME HAIL. THAT BEING SAID...HAVE ADJUSTED POPS TO TRY TO ACCOUNT FOR THE TIMING OF THE LINE PUSHING SEWD OVER THE NEXT SEVERAL HOURS. ALSO FRESHENED UP TEMPS PER MOST RECENT OBS. SENT UPDATED GRIDS TO NDFD AND WEB SERVERS. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT) ISSUED AT 301 PM EDT TUE JUL 14 2015 ASIDE FROM A FEW ONGOING HYDRO ISSUES...ALL IS CALM AROUND EASTERN KENTUCKY AT THE MOMENT. BASED ON CURRENT RADAR TRENDS...THE NEXT ROUND OF SHOWERS AND STORMS ARE EXPECTED TO ENTER THE NORTHERN FRINGES OF OUR AREA AFTER 5 PM...AND THE FIRST WIDESPREAD SHOWERS AND STORMS BETWEEN 630 AND 700 PM THIS EVENING. A LINE OF SHOWERS AND STORMS IS CURRENTLY ADVANCING SOUTHWARD THROUGH OHIO AND CENTRAL AND SOUTHEASTERN INDIANA. THIS ACTIVITY HAS FORMED IN RESPONSE TO A SOUTHWARD MOVING UPPER LEVEL SHORT WAVE THAT IS MOVING OUT OF THE EASTERN GREAT LAKES. BROKEN TO OVERCAST CLOUD COVER WILL LIMIT CONVECTIVE INITIATION ACROSS EASTERN KENTUCKY FOR THE NEXT COUPLE OF HOURS. HOWEVER...IT DOES APPEAR THAT THIS CLOUD COVER WILL CONTINUE TO ERODE FROM THE NORTH AND WEST AS THE AFTERNOON WEARS ON. ONCE THESE CLOUDS SCATTER OUT...WE WILL LIKELY SEE ADDITIONAL SHOWERS AND STORMS DEVELOP IN ADVANCE OF THE APPROACHING MCS. THERE SHOULD BE ENOUGH LIFT AND INSTABILITY IN PLACE ACROSS THE AREA TO SUSTAIN THE APPROACHING STORMS...AND MAKE THEM CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THERE WILL ALSO BE THE POSSIBILITY OF FLASH FLOODING WITH THIS CLUSTER STORMS...AS MANY AREAS HAVE ALREADY EXPERIENCED HEAVY RAINFALL AND FLOODING YESTERDAY...OVERNIGHT...AND TODAY. TEMPERATURES TONIGHT ARE FORECAST TO DROP TO SLIGHTLY ABOVE NORMAL VALUES...DUE TO THE LARGE AMOUNT OF MOISTURE IN THE AIR AND ANTICIPATED WIDESPREAD CLOUD COVER. TEMPERATURES WEDNESDAY AND WEDNESDAY NIGHT SHOULD BE SLIGHTLY BELOW NORMAL...ACCOUNTING FOR FORECAST PRECIPITATION AND CLOUDS AND THE PASSAGE OF A FRONTAL BOUNDARY. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 415 PM EDT TUE JUL 14 2015 THE MODELS CONTINUE TO BE IN FAIRLY GOOD AGREEMENT ALOFT THROUGH THE BULK OF THE EXTENDED. THEY ALL DEPICT HEIGHTS RISING THROUGH KENTUCKY TO END THE WORK WEEK IN THE WAKE OF A SHARP TROUGH THAT WILL BE MOVING OFF THE EAST COAST THURSDAY MORNING. THE RIDGE THEN BUILDS OVER THE CENTRAL GULF COAST STATES WHILE ANOTHER SHORTWAVE RUNS EAST ON ITS NORTHERN FRINGES...RUNNING GENERALLY ALONG THE OHIO RIVER LATER THURSDAY INTO FRIDAY MORNING. AFTER THIS MID LEVEL WAVE PASSES...WE WILL SEE THE SOUTHERN RIDGE BUILD MORE EFFECTIVELY INTO THE STATE HOWEVER...PROBABLY NOT TO THE EXTENT NECESSARY TO SHUT DOWN CONVECTION...THOUGH. IT STILL APPEARS AS IF THE TRAIN OF SHORTWAVES THAT HAVE SPAWNED THE ORGANIZED AND DEADLY SYSTEMS OF THE PAST SEVERAL DAYS WILL MOVE FAR ENOUGH NORTH OF THE CWA TO HAVE MUCH OF AN IMPACT THROUGH AT LEAST SUNDAY MORNING. THIS WILL CHANGE BY MONDAY...THOUGH...AS ANOTHER STRONG TROUGH SINKS OUT OF CANADA SWEEPING ITS WAY TOWARD THE OHIO VALLEY WITH FALLING HEIGHTS AND MORE ENERGY PACKETS CROSSING THE AREA. THE ECMWF IS STRONGER WITH THIS TROUGH FOR EARLY NEXT WEEK THAN THE GFS...DIPPING IT WELL SOUTH INTO THE OHIO VALLEY. GIVEN THE PRETTY GOOD MODEL AGREEMENT ALOFT THROUGH SUNDAY A GENERAL MODEL CONSENSUS IS PREFERRED THROUGH THE WEEKEND FOLLOWED BY A LEAN TOWARD THE ECMWF FOR MONDAY AND TUESDAY. SENSIBLE WEATHER WILL SEE AN INCREASINGLY HOT AND HUMID SETUP FOR EAST KENTUCKY LASTING INTO EARLY NEXT WEEK. SFC HIGH PRESSURE OVER THE AREA WILL MAKE FOR A PLEASANT DAY ON THURSDAY WITH THE COLD FRONT TO THE SOUTH. THE HEAT AND HUMIDITY RETURN ON FRIDAY AS THE FRONT LIFTS BACK NORTH AND FADES OUT...THOUGH SOME ISOLATED POCKETS OF LATE DAY CONVECTION CANNOT BE RULED OUT. FOR THE WEEKEND...AIR MASS THUNDERSTORMS WILL BE POSSIBLE DURING THE HEAT OF THE DAY EACH AFTERNOON INTO THE EARLY EVENING. IN ADDITION... THE HEAT WILL BUILD WITH LOWER 90S A GOOD BET FOR MANY PLACES BOTH SATURDAY AND SUNDAY. MONDAY WILL SEE THE APPROACH OF A COLD FRONT AND A BETTER CHANCE FOR STORMS...STILL LARGELY DIURNALLY DRIVEN...WHILE THE HEAT REMAINS WITH MORE LOW 90S ON TAP. THE BETTER STORM CHANCES SHOULD ARRIVE ON TUESDAY ACCOMPANYING THAT FRONT. LOOK FOR HEAT INDICES TO PEAK BETWEEN 95 AND 100 DEGREES EACH AFTERNOON FROM FRIDAY THROUGH MONDAY. THE CR GRID BLEND CAME IN REASONABLY WELL WITH THE MAJORITY OF ANY ADJUSTMENTS MADE TO THE POP AND SKY GRIDS TO EMPHASIZE THE DIURNAL CYCLE...AS WELL AS A LEAN TOWARD THE ECMWF SOLUTION MONDAY AND TUESDAY. FOR TEMPERATURES...DID TOUCH THE LOWS A BIT EACH NIGHT TO REPRESENT JUST MINOR TERRAIN EFFECTS GIVEN THIS CONTINUING HIGH MOISTURE ENVIRONMENT. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 845 AM EDT TUE JUL 14 2015 STILL A BATCH OF CONVECTION TO GO THROUGH THE SME AND LOZ SITES THIS MORNING WITH LOWER CIGS AND VIS ALONG WITH PLENTY OF TS. THIS WILL CLEAR OUT SHORTLY...THOUGH...WITH IMPROVING CONDITIONS THROUGH THE MORNING. HOWEVER...THIS IMPROVEMENT WILL COME AT A PRICE AND WE WILL LIKELY SEE ADDITIONAL SHOWER AND STORMS DEVELOP LATER IN THE DAY WITH THE BEST MID LEVEL SUPPORT FOR THE EVENING HOURS. ACCORDINGLY...ALL SITES HAVE VCTS RETURNING TO THEIR TAFS AFTER 20Z. THERE MAY BE A NEED TO EXTEND THAT THROUGH 03 OR 04Z SHOULD THE LATEST NAM12 IDEA PAN OUT FROM SOMETHING DEVELOPING IN THE NORTHEAST AND SHIFTING SOUTH...SOUTHWEST THROUGH THE CWA. FOG AND LOW CIGS MAY FOLLOW THROUGH THE NIGHT. WINDS WILL BE BREEZY FROM THE SOUTHWEST THROUGH THE DAY WITH HIGHER GUSTS EXPECTED IN ANY STORMS. LOOK FOR THE SPEEDS TO SETTLE DOWN LATE IN THE EVENING AND CONTINUE THROUGH THE NIGHT...GENERALLY OUT OF THE NORTHWEST. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM EDT WEDNESDAY FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. && UPDATE...JVM SHORT TERM...AR LONG TERM...GREIF AVIATION...GREIF
Hazardous weather outlook, Jul 14, 6:48 PM EDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 648 PM EDT TUE JUL 14 2015 KYZ044-050>052-058>060-068-069-104-106>115-118>120-160200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...PIPPA PASSES... BOONEVILLE...HAZARD...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 648 PM EDT TUE JUL 14 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 425 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS EVENING AND TONIGHT. THUNDERSTORMS ARE LIKELY THROUGH TONIGHT...A FEW OF WHICH MAY BE SEVERE. THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WIND...AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL THAT COULD RESULT IN FLASH FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANY LINGERING THUNDERSTORMS SHOULD END ON WEDNESDAY. THUNDERSTORMS WILL AGAIN BE A POSSIBILITY AT TIMES FROM FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF FLASH FLOODING... LARGE HAIL...OR WIND DAMAGE THROUGH TONIGHT. KYZ079-080-083>088-116-117-160200- PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-CLAY- LESLIE- INCLUDING THE CITIES OF...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... MANCHESTER...HYDEN 648 PM EDT TUE JUL 14 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE LIKELY THROUGH TONIGHT...A FEW OF WHICH MAY BE SEVERE. THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WIND...AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL THAT COULD RESULT IN FLASH FLOODING WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ANY LINGERING THUNDERSTORMS SHOULD END ON WEDNESDAY. THUNDERSTORMS WILL AGAIN BE A POSSIBILITY AT TIMES FROM FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF FLASH FLOODING... LARGE HAIL...OR WIND DAMAGE THROUGH TONIGHT. GREIF/AR/JP
In the hours before
Local storm report, Jul 14, 3:30 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
330 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD 1 E OIL VALLEY 36.77N 84.78W
07/14/2015 WAYNE KY 911 CALL CENTER
8 INCHES OF FLOWING WATER ACROSS EASY HWY 92.
&&
TBREWERLocal storm report, Jul 14, 5:32 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
532 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 AM TSTM WND DMG 5 W BEE LICK 37.33N 84.59W
07/14/2015 LINCOLN KY TRAINED SPOTTER
2 LARGE TREES DOWN IN YARD.
&&
TBREWERLocal storm report, Jul 14, 5:53 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
553 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG CORBIN 36.94N 84.11W
07/14/2015 WHITLEY KY PUBLIC
15 FOOT DIAMETER TREE WAS UPROOTED. SECTION OF FENCE WAS
BLOWN DOWN.
&&
JMWIXLocal storm report, Jul 14, 6:13 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
613 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL MONTICELLO 36.84N 84.85W
07/14/2015 M1.75 INCH WAYNE KY PUBLIC
&&
JMWIXLocal storm report, Jul 14, 6:23 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
623 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 3 NW MOREHEAD 38.22N 83.48W
07/14/2015 M51.00 MPH ROWAN KY MESONET
MEASURED AT KY MESONET SITE IN ROWAN COUNTY.
&&
JPLocal storm report, Jul 14, 6:28 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
628 PM EDT TUE JUL 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG MOREHEAD 38.19N 83.44W
07/14/2015 ROWAN KY EMERGENCY MNGR
TREES AND POWER LINES ARE DOWN NEAR THE STATE POLICE
POST, CAUSING SOME POWER OUTAGES NEARBY.
&&
JMWIXThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:13 AM EDT | Flash Flood Warning | JKL | Elliott, Fleming, Rowan | 6 hr |
| Jul 14, 1:53 AM EDT | Flash Flood Warning | JKL | Bath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more | 6 hr |
| Jul 14, 1:57 AM EDT | Special Weather Statement | JKL | Bath, Montgomery | 33 min |
| Jul 14, 2:31 AM EDT | Special Weather Statement | JKL | Elliott, Morgan, Rowan | 44 min |
| Jul 14, 2:40 AM EDT | Flash Flood Warning | JKL | Floyd, Johnson, Martin, Pike | 6 hr |
| Jul 14, 2:49 AM EDT | Flash Flood Warning | JKL | Magoffin, Menifee, Montgomery, Morgan, Powell, Wolfe | 6 hr |
| Jul 14, 3:23 AM EDT | Flash Flood Warning | JKL | Breathitt, Estill, Lee, Powell, Wolfe | 6 hr |
| Jul 14, 3:33 AM EDT | Special Weather Statement | JKL | Jackson | 27 min |
| Jul 14, 3:36 AM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Perry and 1 more | 4 hr |
| Jul 14, 3:59 AM EDT | Special Weather Statement | JKL | Jackson | 46 min |
| Jul 14, 4:04 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Laurel, Leslie, Owsley and 2 more | 4 hr |
| Jul 14, 4:48 AM EDT | Areal Flood Advisory | JKL | Harlan, Knott, Leslie, Letcher, Perry | 4 hr |
| Jul 14, 4:52 AM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 4 hr |
| Jul 14, 4:56 AM EDT | Severe Thunderstorm Warning | JKL | Harlan, Letcher, Perry | 25 min |
| Jul 14, 5:32 AM EDT | Areal Flood Advisory | JKL | Bell, Harlan, Knox, Laurel, Whitley | 4 hr |
| Jul 14, 6:05 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Estill, Jackson, Laurel, Lee and 5 more | 40 min |
| Jul 14, 6:10 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Estill, Jackson, Knox, Laurel and 5 more | 3 hr |
| Jul 14, 6:41 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Jackson, Knox, Laurel, Leslie and 5 more | 49 min |
| Jul 14, 6:46 AM EDT | Areal Flood Advisory | JKL | Laurel, McCreary, Pulaski, Wayne, Whitley | 4 hr |
| Jul 14, 7:08 AM EDT | Flash Flood Warning | JKL | Bell, Harlan, Knox, Laurel, McCreary, Pulaski and 2 more | 4 hr |
| Jul 14, 7:16 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox, Leslie | 29 min |
| Jul 14, 7:24 AM EDT | Areal Flood Advisory | JKL | Bell, McCreary, Wayne, Whitley | 4 hr |
| Jul 14, 7:45 AM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more | 3 hr |
| Jul 14, 8:37 AM EDT | Areal Flood Advisory | JKL | Floyd, Johnson, Martin, Pike | 3 hr |
| Jul 14, 8:41 AM EDT | Areal Flood Advisory | JKL | Magoffin, Menifee, Montgomery, Morgan, Powell, Wolfe | 3 hr |
| Jul 14, 9:01 AM EDT | Special Weather Statement | JKL | Clay, Knox, Laurel, Pulaski | 59 min |
| Jul 14, 9:06 AM EDT | Flash Flood Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 7 hr |
| Jul 14, 9:10 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 33 min |
| Jul 14, 9:13 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Jackson, Laurel, Lee, Owsley and 1 more | 3 hr |
| Jul 14, 9:39 AM EDT | Areal Flood Warning | JKL | Lee | 6 hr |
| Jul 14, 10:25 AM EDT | Special Weather Statement | JKL | Bell, Knox, Laurel, Pulaski | 65 min |
| Jul 14, 10:38 AM EDT | Severe Thunderstorm Warning | JKL | Laurel, Pulaski, Rockcastle | 52 min |
| Jul 14, 10:47 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox | 43 min |
| Jul 14, 10:57 AM EDT | Flash Flood Warning | JKL | Bell, Harlan, Knox, Laurel, McCreary, Pulaski and 2 more | 5 hr |
| Jul 14, 10:59 AM EDT | River Flood Advisory | JKL | Lee | 3 days |
| Jul 14, 10:59 AM EDT | River Flood Advisory | JKL | Estill | 3 days |
| Jul 14, 11:28 AM EDT | Areal Flood Advisory | JKL | Johnson | 3 hr |
| Jul 14, 11:29 AM EDT | Special Weather Statement | JKL | McCreary, Wayne | 61 min |
| Jul 14, 11:30 AM EDT | Special Weather Statement | JKL | Bell, Knox, Laurel | 60 min |
| Jul 14, 11:44 AM EDT | Severe Thunderstorm Warning | JKL | McCreary, Wayne, Whitley | 61 min |
| Jul 14, 11:55 AM EDT | River Flood Advisory | JKL | Estill, Powell | 71 hr |
| Jul 14, 12:10 PM EDT | Areal Flood Warning | JKL | Jackson, Rockcastle | 6 hr |
| Jul 14, 12:13 PM EDT | Tornado Warning | JKL | McCreary, Wayne, Whitley | 30 min |
| Jul 14, 12:45 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Whitley | 30 min |
| Jul 14, 12:58 PM EDT | Areal Flood Advisory | JKL | Bell, McCreary, Wayne, Whitley | 4 hr |
| Jul 14, 1:01 PM EDT | Special Weather Statement | JKL | Bell | 29 min |
| Jul 14, 2:11 PM EDT | Special Weather Statement | JKL | Wayne | 49 min |
| Jul 14, 3:50 PM EDT | Areal Flood Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 2 more | 6 hr |
| Jul 14, 4:19 PM EDT | River Flood Advisory | JKL | Bell | 28 hr |
| Jul 14, 5:16 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Fleming, Morgan, Rowan | 59 min |
| Jul 14, 5:29 PM EDT | Areal Flood Advisory | JKL | Bath, Elliott, Fleming, Menifee, Morgan, Rowan | 2 hr |
| Jul 14, 5:45 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Montgomery, Morgan, Powell and 1 more | 30 min |
| Jul 14, 5:54 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Fleming, Johnson, Magoffin, Menifee and 2 more | 66 min |
| Jul 14, 6:12 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Morgan, Wolfe | 63 min |
| Jul 14, 6:13 PM EDT | Flash Flood Warning | JKL | Bath, Elliott, Floyd, Johnson, Magoffin, Martin and 3 more | 6 hr |
| Jul 14, 6:47 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Knott, Letcher, Magoffin and 4 more | 73 min |
| Jul 14, 7:08 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Lee, Menifee, Perry, Powell and 1 more | 52 min |
| Jul 14, 7:32 PM EDT | Special Weather Statement | JKL | Jackson, Rockcastle | 28 min |
| Jul 14, 7:37 PM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Estill, Harlan, Jackson, Lee and 6 more | 5 hr |
| Jul 14, 7:39 PM EDT | Special Weather Statement | JKL | Clay, Jackson, Lee, Owsley, Perry | 36 min |
| Jul 14, 7:47 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Jackson, Lee, Leslie, Owsley and 1 more | 43 min |
| Jul 14, 7:50 PM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Estill, Harlan, Jackson, Knott and 7 more | 4 hr |
| Jul 14, 7:53 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Harlan, Knott, Letcher, Perry and 1 more | 67 min |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.